I only take 75 mg of regular Wellbutrin. I can fall asleep but usually up at 4 or 5 and can't get back to sleep! So tired during the day.
5 Feb 2012
Hello hudson17. You might ask your doctor to get her/his feedback, if you were to split the dosage. It might not solve the insomina altogether, yet, might help ease it as well as the fatique. You'll still be receiving the benefits of the drug, but not to its full potential, and that would be the down side of cutting down the dose. Good health and wishes to you,pledge
6 Feb 2012
My sister never got over being tired until she went back to the Dr which she dreaded. He cut back her dosage to half a pill a day, still nothing plus meds werent working. Then he bumped it back up and prescribed Provigil(the name itself sounds like it gives you the energy to have and support an all night vigil-haha weird) but she has been good for 6 solid months. Hope this helps. Lil John
6 Feb 2012
I don't know if it will improve, because I've been taking Wellbutrin on and off for 13 years, and it still wakes me up and gives me a lift. However, it seems some brands do that more than others. I want that because I'm always tired. I take the 150 SR Tabs. I find the Watson brand has more of an uppity effect than some others. Unfortunately I didn't check the manufacturer of those others. So look to see which brand you have, and especially if they're Watson, ask to try a different brand next time. They also don't have to give you all of them at once. Because they won't take them back. So maybe get 5 of a different brand just to try. If the pharmacist will agree. He can do it, the question is will he do it for you. Always be nice to them, I find I always need their cooperation.
I also think that depending on how long you're on it, maybe it will improve, or you may just learn to cope with it better. If it helps your depression I'd hate to see you give it up. You might try cutting a little off the tablet, try to make it 50 mg. I did that when I first went on it, and it may have been for the same reasons. Wellbutrin seems to be the only AD med that does me any good. If it's like that for you too, then even if you must stop it awhile, take it again when you need it. I think it's good stuff.
6 Feb 2012
Oh my, I also tried Wellbuterin, and if hadn't been for a sleeping aid, I never would have slept. But I hear the insomnia gets better with time. I didn't stay on it long enough to find out. ( way too much anxiety for me) but hopefully for you it gets better. If not, ask your Doc for a low dose of Trazodone, it has done wonders for me. Best to you... Taylor
17 Jul 2012
So you guys that are on Wellbutrin also take the Trazadone at bedtime for the insomnia side affect? I just want to make sure I'm understanding the conversation as I have tried the XL and SR twice now and I'm just not sure if I want either ... I'm thinking I should go back to the first level of it that you would take 4 times a day and then only take it once or twice a day in the hopes of not restarting the insomnia that the XL caused for me? As for the heart pounding, did the same thing for me and I already have palpitations and so I really noticed it ... pretty scary ... plus the not sleeping was very bad! Currently I have some Serax to take until I have my sleep study done on August 6th ... doc wants to see if I have some apnea even though I don't snore ...
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i take diazepam and anti depressent medicine but i sleep 2 - 3 hours then i cant get back to sleep.
2 answers • 23 Sep 2009
... before bedtime thus causing serious insomnia issues?
4 answers • 9 Jul 2012
Wellbutrin SR - I have a question about the SR version of this drug (I did try the XL and it caused?
... insomnia and a terribly racing heartrate) ... any how the doc did start me out on this one, twice a day ... but at the same time an ortho doc ...
6 answers • 16 Jul 2012
I've had terrible insomnia for almost 10 years. I have seen many doctors, I've been put on tons of medications throughout the years and not ...
5 answers • 17 Nov 2012
Hello, I am on my first week of Wellbutrin (generic) IR and am not sleeping well. Does this side-effect eventually wear off? Will I ever be able to ...
5 answers • 16 May 2013